Please use this identifier to cite or link to this item:
|Title:||Correlation between peripapillary atrophy and corticosteroid therapy in patients with Vogt-Koyanagi-Harada disease|
|Citation:||Jap, A., Luu, C.D., Yeo, I., Chee, S.-P. (2008-02). Correlation between peripapillary atrophy and corticosteroid therapy in patients with Vogt-Koyanagi-Harada disease. Eye 22 (2) : 240-245. ScholarBank@NUS Repository. https://doi.org/10.1038/sj.eye.6702591|
|Abstract:||Aims: To determine the correlation between systemic corticosteroid therapy and the occurrence and size of peripapillary atrophy (PPA) in patients with Vogt-Koyanagi-Harada (VKH) disease. Methods: All patients with VKH disease were retrospectively reviewed for their corticosteroid regimen. The extent of the PPA, if present, was measured using digitized imaging software, by two masked observers. Eyes with myopia greater than 6 dioptres or glaucoma were excluded. The patients were classified into three groups: early high (EH), late high (LH), and low dose (LD), according to the dose and timing of corticosteroids received during the acute phase of the disease. Results: There were 40 eyes in the EH group, 25 eyes in the LH group, and 23 eyes in the LD group. Multivariate analysis showed that corticosteroid therapy was the main determinant of PPA occurrence. All the eyes in the LD group had PPA and eyes in the LH groups were 4.02 times (95% confidence interval 1.24-13.07) more likely to develop PPA than those in the EH group. The LD group also had larger PPA to disc ratios than the EH group. (Mean of 2.83 vs 0.19, P<0.001) Conclusion: The development and extent of PPA in patients with VKH disease appear to be dependent on the dose and timing of systemic corticosteroids.|
|Appears in Collections:||Staff Publications|
Show full item record
Files in This Item:
There are no files associated with this item.
checked on Nov 13, 2018
WEB OF SCIENCETM
checked on Oct 30, 2018
checked on Oct 19, 2018
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.